Jump to content

Heather84 (and hubby) New to the site


Heather84

Recommended Posts

Hello everyone.

This site came up when my husband did a google search for information on Cipralex and side effects. He has been suffering from anxiety for as long as I've known him (going on 8 years) and had been on citalopram for his entire adult life (now in his mid 30s). It worked to "take the edge off" his anxiety symptoms, but never really made him feel 100%. He just puts up with it. Recently he was switched to e-citalopram (cipralex). Four days later he began to have abdominal pain that at times can be excruciating. The doctor ran some lab work and figured he maybe has a viral gastrointestinal issue, gave him some antispadmodics and sent him home. He continues to have the pain, and the usual sporadic heart palpatations. I believe that this family of drugs has an increased chance of your body adjusting to it and therefore rendering it ineffective.

 

He would like to taper off of it completely. I suggested to him that it might be better to find something that works better for him, because if you taper off of something that wasn't levelling out your system to begin with, then your body has nothing to work with and can't catch up on its own therefore never feeling "normal" and always having the same issues. That is what makes sense to me, however I fully recognize that I am not the one who has to directly endure what he goes through, which is why I have signed us up to this forum as a spouse of someone on anti-anxiety/depressants.

 

I realize now that I may be rambling lol and I have forgotten the points that the forum outlines for an introductory post :S my bad haha.

 

I have enjoyed reading some of the other posts and have found many of them relevant to our situation aswell. I look forward to posting and chatting a bit more :)

 

If there are any questions or anything I have left out please let me know!

:)

Link to comment
  • Moderator Emeritus

Hi heather

 

Welcome to the site. There is a lot of information here on tapering off

 

A couple of questions. How long ago did your husband change his medication? What dose is he on and has he had other side effects?

 

It's important to keep in mind that these drugs can create adverse reactions and exacerbate the conditions they have been prescribed for

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment

He has been on cipralex since June. 10mg. The citalapram (10mg)wasn't working anymore and rather than increase his dose (which he didn't want to do anyways) they added the 'e'. In Canada they don't usually put people on more than 40mg, depending of course on the severity.

 

We've been reading more and more about health issues arising from cipralex and the controversy over doctors pushing it because it is more expensive than some generic brands of the same effect.

 

He has also added the Anxiety and Phobia Workbook to our library and we are reading through that hoping to find some coping techniques. It's not just panic attacks, it's heart palpitations, numbness, and fear about having a heart attack.

Link to comment
  • Administrator

Heart palpitations are a common side effect of these drugs, as is anxiety.

 

The "wearing off" of these drugs might well be side effects emerging.

 

Escilatopram is more powerful than citalopram.

 

What dosage is your husband taking? He may want to very carefully lower the dosage. See http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Heather,

 

welcome to the forum.

 

I'm new here too and have had a horrible time with citalopram.

 

You'll find lot's of useful information on this site.

 

Good luck!

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment

Hi Heather,

Welcome

15+ years on various ADs and combos. Spent 3 yrs tapering (off & on ) off 225mg Effexor venlafaxine) XR & Remeron (mirtazapine). Finished tapering Oct 2014.

Link to comment

Thanks for the warm welcome!

 

He was on 10mg of citalopram, and they kept him on 10mg when they switched him to ecitalopram.

 

He wants to start to wean off of it entirely and focus solely on nutrition and exercise and the Anxiety and Phobia Workbook to get through it... I love all the info on this site, I'm sure it will be very helpful! :)

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy